Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2007, 6:45 PM CDT for Collingsworth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 6:45 PM CDT (23:45 UTC)
- Expired
- May 5, 2007, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:15 PM CDT | Tornado Watch | SPC | 10 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 5, 3:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT MAY 5 2007
.DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE. WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE. ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT. ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.
DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN. HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES. HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES. POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD. FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 55 78 51 66 50 / 20 30 20 30 30
BEAVER OK 61 74 56 72 49 / 50 50 50 30 30
BOISE CITY OK 45 72 46 63 44 / 20 30 30 30 30
BORGER TX 61 77 55 71 52 / 20 30 20 30 30
BOYS RANCH TX 52 78 53 67 47 / 20 30 20 30 30
CANYON TX 52 78 51 64 49 / 20 30 20 30 30
CLARENDON TX 63 79 57 69 53 / 30 30 30 40 40
DALHART TX 48 73 48 64 44 / 20 30 20 30 30
GUYMON OK 51 75 53 68 47 / 20 40 30 30 30
HEREFORD TX 50 77 49 63 48 / 20 20 20 30 30
LIPSCOMB TX 62 77 57 71 53 / 50 60 50 30 30
PAMPA TX 63 74 54 67 53 / 30 40 30 30 30
SHAMROCK TX 65 75 62 69 55 / 40 50 50 40 40
WELLINGTON TX 65 77 64 71 56 / 40 50 50 40 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
07/03Hazardous weather outlook, May 5, 12:49 PM CDT, 5 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1249 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY LEVEL CRITERIA. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SP
In the hours before
Local storm report, May 5, 1:33 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
133 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND GST FOLLETT 36.43N 100.14W
05/05/2007 E60 MPH LIPSCOMB TX FIRE DEPT/RESCUE
THUNDER AND LIGHTENING WITH BRIEF PERIOD OF HEAVY RAIN
AND WINDS UP TO 60 MILES AN HOUR.
&&
GWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:52 PM CDT | Fire Weather Watch | AMA | Deaf Smith, Oldham, Potter, Randall | 9 hr |
| May 5, 1:01 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 5, 5:07 AM CDT | Wind Advisory | AMA | Beaver, Cimarron, Texas | 14 hr |
| May 5, 12:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.